MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+1916
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injection Site Reaction (4562)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A3a: sex: requested, but unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: quality records co-ordinator- cw.The details of the actual condition were unable to be determined as the actual sample was not available for evaluation.Retention samples were visually inspected and found to be free from damage on the cannula tip, foreign material and any other contributing defects that could have led to the complaint.There was no issued nonconformity report related to human error during lot production.Our sg needles were assembled using an automated machine with validated parameters.During the needle assembly process, the needles are adhered to the hub with an adhesive agent and lubricant for smooth needle penetration.This is done by dipping the needle into a tray with silicone.We have an air-blowing process to remove silicone inside the cannula during dipping.After this process, the needles will again pass through a series of air blowing to ensure the removal of any remaining excess silicone on the cannula.We have an automatic needle tip inspection system during needle assembly that can detect and automatically reject damaged needle tips more than 40um.Dummy checks are performed on these sensors twice a week to ensure the accuracy of the inspection system.Our product's stainless needle is coated with a lubricant and adhered to the device using a highly viscous adhesive or bonding agent.The device is non-toxic or does not contain any toxins or harmful substances that are poisonous and does not contain components made of natural rubber latex.It is also pyrogen-free and therefore does not contain any drug impurity that, when injected into the bloodstream, may cause fever.Sg3 needle is individually packed in a blister to keep the product sterile.Our products meet iso 7864 standards, including limits for acidity, alkalinity, and extractable metals.We comply with the requirements of iso 10993 for testing and determining the biocompatibility of the needles.During the cannula inspection, the supplied cannula raw material has undergone overall inspection.Defective samples found will be segregated and discarded accordingly.If any unusual cannula condition was found, a nonconformity report shall be issued.No nonconformity report was noted on the involved cannula lot.Qc conducts monthly physical and chemical tests on sterile products using the physicochemical test.The test items include acidity/alkalinity tests, extractable metals, and metal traces such as cadmium, lead, iron, zinc, and tin.Visual in-process inspections are conducted during the manufacturing process to inspect for burrs or bent points, tip damage, and foreign material in the product.We perform the cannula penetration test during needle assembly and the dental dam test during the sg assembly process to check the condition of the needle tip.Our finished products undergo bacterial endotoxin level testing to ensure they are free of bacterial endotoxin.All finished products undergo electron beam sterilization.The absorbed dose is measured for every sterilization batch.We have set cleaning frequencies in the area, including machines, tools, and equipment, to ensure the cleanliness and quality of products.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The supplied cannula raw material is tpc inspected wherein the overall visual condition of the cannula has been checked.From the previous two fiscal years to the present, we received a total of six (6) complaints for the same issue.The cause of these complaints was not identified as being related to our product or the manufacturing process.The root cause of the complaint could not be linked to our product and production process.Our needles follow the requirements set on iso 7864 and iso 10993.Every lot is tested for the presence of bacterial endotoxin to ensure that our products are safe to use and will not cause any harm.We also have monthly physicochemical tests to check for metal and alkaline traces.Cleanliness is maintained inside the production area to ensure that the products are free from foreign material contamination.All finished products are sterilized using the electron beam sterilization process, and we conduct a series of inspections during the needle assembly and sg assembly processes to ensure the products' condition.Therefore, our process is assured.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that a pharmacist administered sublocade (buprenorphine extended-release injection) 100 mg to a patient on (b)(6) 2025.This was not the patient's first dose.Immediately following the injection, which was administered on (b)(6) 2025, the patient developed redness in the abdominal area.The reaction was associated with lot number 2c0812-rbp-600.The patient did not receive treatment for the reaction.The estimated blood loss was not confirmed.Additional information received on 24 jul 2025: the sample is not available for evaluation.It is not confirmed whether the needle tip was damaged prior to use.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22868567
Report Number3003902955-2025-00049
Device Sequence Number7650867
Product Code FMI
UDI-Device Identifier14806017510715
UDI-Public(01)14806017510715(17)280630(10)230722C
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3+1916
Device Catalogue NumberN/A
Device Lot Number230722C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUBLOCADE INJECTION 100MG (2C0812-RBP-600 GLOBAL).; SYRINGE BUPRENORPHINECLLL-EA.
Patient Age38 YR
Patient SexUnknown